[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.151.150. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Case Reports
May 1933

ARGYRIA FROM THE USE OF COLLOIDAL SILVER IODIDE INTRANASALLY

Author Affiliations

SHERMAN, TEXAS

Am J Dis Child. 1933;45(5):1046-1049. doi:10.1001/archpedi.1933.01950180118010

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Argyria due to the administration of silver salts is by no means rare; a careful review of the literature, however, has failed to reveal mention of the condition as a result of colloidal silver used intranasally.

Because of the widespread use of this type of medication and the importance of prevention of this irremedial disfigurement, I deem these cases worthy of report.

Case 1.—History.—B. V., a girl, aged 7 years, an only child of well educated, middle-aged parents, was brought to me because of the peculiar color of the skin of her face and hands.

She had been normally delivered at full term, and had been breast fed and bottle fed on Mellins' food under the direction of a local physician. She had always been overweight, but was normal except for a poor appetite. Too much attention from mother and grandmother was evident, the feeding history being

First Page Preview View Large
First page PDF preview
First page PDF preview
×